Alert archive / Nebraska / Flash Flood Warnings in 2007
Flash Flood Warning 31, NWS Goodland, KS
NWS Goodland, KS issued this flash flood warning at Jul 8, 2007, 11:44 PM CDT for Red Willow County, Nebraska. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 8, 2007, 11:44 PM CDT (04:44 UTC)
- Expired
- Jul 9, 2007, 2:45 AM CDT
- In force
- 3 hr
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Red Willow County, NE
The radar
The Goodland radar (KGLD), 138 km from the middle of the area, began a volume at 04:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 4.7 hours before the alert went out and 107 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2099 J/kg
- Mixed-layer CIN
- -34 J/kg
- Mixed-layer LCL
- 2123 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -46 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KGLD 090448 FFWGLD NEC145-090745- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE GOODLAND KS 1144 PM CDT SUN JUL 8 2007 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * FLASH FLOOD WARNING FOR... RED WILLOW COUNTY IN SOUTHWEST NEBRASKA... THIS INCLUDES THE CITIES OF...MCCOOK...LEBANON...INDIANOLA... DANBURY...BARTLEY... * UNTIL 245 AM CDT * AT 1139 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN AREA OF THUNDERSTORMS PRODUCING HEAVY RAIN FALL. RADAR RAIN FALL RATES IN EXCESS OF 2 INCHES AN HOUR ACROSS A LARGE PORTION OF RED WILLOW COUNTY. THIS WILL CAUSE AREAS OF FLOODING...PARTICULARLY IN URBAN AREAS. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. LAT...LON 4002 10075 4001 10018 4033 10018 4034 10076 $$ JRM
1 follow-up statement
000 WGUS73 KGLD 090745 FFSGLD FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 143 AM MDT MON JUL 9 2007 NEC145-090753- RED WILLOW NE- 243 AM CDT MON JUL 9 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 145 AM MDT(245 AM CDT) FOR RED WILLOW COUNTY... THUNDERSTORMS HAVE DIMINISHED OVER RED WILLOW COUNTY. ALSO LAW ENFORCEMENT INDICATED THAT THERE HAVE BEEN NO REPORTS OF FLOODING. THEREFORE THE FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 4002 10075 4001 10018 4033 10018 4034 10076 $$ STASSER
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this flash flood warning went out at Jul 8, 7:40 PM CDT, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 8, 7:40 PM CDT, 4 hours 4 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GOODLAND KS 640 PM MDT SUN JUL 8 2007 .UPDATE... LINE OF THUNDERSTORMS MOVING EAST AT 40KTS. BASED ON THIS SHOULD SEE STORMS REACHING THE GOODLAND AREA AROUND 02Z. ASOS WINDS GUSTING 40-45KTS WITH BLOWING DUST FOLLOWED BY HEAVY RAIN. HAVE UPPED THE POPS CONSIDERABLY WITH CATEGORICAL POPS WITHIN AN HOUR OF THE EXPECTED ARRIVAL OF STORMS...70 PERCENT AT 2 HOURS...AND 60 PERCENT AT 3 HOURS...GENERALLY ALONG AND NORTH OF INTERSTATE 70. ALSO INCLUDED GUSTY WINDS. WILL NEED ANOTHER UPDATE ONCE THE LINE MOVES THROUGH. && .AVIATION... HAVE LINE OF STORMS REACHING THE KGLD AIRPORT AT 02Z WITH WINDS 30030G40KT. HAVE ALSO INCLUDED BLDU AND REDUCED VISIBILITY TO 3SM BASED ON ASOS REPORTS. HAVE THE LINE OF STORMS REACHING THE KMCK AIRPORT AROUND 0230Z WITH SIMILAR CONDITIONS AS KGLD. BY 03Z LINE OF STORMS WILL BE EAST OF THE KGLD AIRPORT AT 0330Z OR SO FOR THE KMCK AIRPORT. WILL UPDATE TAFS ONCE THE LINE HAS MOVED THROUGH. && .GLD WATCHES/WARNINGS/ADVISORIES... KS...NONE. NE...NONE. CO...NONE. && DDT
Hazardous weather outlook, Jul 8, 11:45 AM CDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 1045 AM MDT SUN JUL 8 2007 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-091200- YUMA-KIT CARSON-CHEYENNE CO-CHEYENNE KS-RAWLINS-DECATUR-NORTON- SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE-GREELEY-WICHITA- DUNDY-HITCHCOCK-RED WILLOW- 1045 AM MDT SUN JUL 8 2007 /1145 AM CDT SUN JUL 8 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EXTREME SOUTHWEST NEBRASKA...NORTHWEST KANSAS AND EAST CENTRAL COLORADO. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE IS A SLIGHT RISK OF SCATTERED SEVERE THUNDERSTORMS WEST OF A LINE FROM MCCOOK NEBRASKA TO STRATTON COLORADO. THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS NORTHEAST COLORADO BY LATE THIS AFTERNOON AND MOVE EAST SOUTHEAST THROUGH THE EVENING. DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE WITH ANY OF THE STRONGER STORMS. ANOTHER FOCAL AREA FOR SCATTERED THUNDERSTORMS TO DEVELOP THIS AFTERNOON WILL BE ALONG A COLD FRONT THAT WILL STRETCH ACROSS SOUTHWEST NEBRASKA TO EAST CENTRAL COLORADO. ANY OF THE STORMS ALONG THE FRONT MAY BE CAPABLE OF PRODUCING LOCALIZED DAMAGING WINDS. ALL THE ACTIVITY IS EXPECTED TO PERSIST WELL INTO THE EVENING...ENDING FROM WEST TO EAST ACROSS THE TRI-STATE REGION. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON AND MONDAY EVENING. A FEW STORMS MAY BECOME SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED LATE THIS AFTERNOON AND EVENING. AEP
In the hours before
Local storm report, Jul 8, 8:53 PM CDT, 2 hours 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
753 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M62 MPH CHEYENNE CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 8, 9:03 PM CDT, 2 hours 41 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
803 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0750 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M61 MPH CHEYENNE CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 8, 9:29 PM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
829 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0804 PM HAIL 10 N BURLINGTON 39.45N 102.27W
07/08/2007 E1.00 INCH KIT CARSON CO PUBLIC
0810 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M58 MPH CHEYENNE CO TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 8, 9:52 PM CDT, 1 hour 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
852 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HAIL 6 SSE WALLACE 38.83N 101.55W
07/08/2007 E0.75 INCH WALLACE KS TRAINED SPOTTER
ALONG WITH VERY HEAVY RAINS AND GUSTY WINDS
&&
SJOHNSONLocal storm report, Jul 8, 9:57 PM CDT, 1 hour 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GOODLAND KS
857 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 PM TSTM WND GST 10 S SHARON SPRINGS 38.75N 101.75W
07/08/2007 E60 MPH WALLACE KS TRAINED SPOTTER
&&
SJOHNSONLocal storm report, Jul 8, 10:01 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
901 PM MDT SUN JUL 08 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 PM HAIL FLAGLER 39.29N 103.07W
07/08/2007 E1.00 INCH KIT CARSON CO TRAINED SPOTTER
0740 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M62.00 MPH CHEYENNE CO TRAINED SPOTTER
0750 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M61.00 MPH CHEYENNE CO TRAINED SPOTTER
0804 PM HAIL 10 N BURLINGTON 39.45N 102.27W
07/08/2007 E1.00 INCH KIT CARSON CO PUBLIC
0810 PM TSTM WND GST CHEYENNE WELLS 38.82N 102.35W
07/08/2007 M58.00 MPH CHEYENNE CO TRAINED SPOTTER
0845 PM TSTM WND GST 10 S SHARON SPRINGS 38.75N 101.75W
07/08/2007 E60.00 MPH WALLACE KS TRAINED SPOTTER
0851 PM HAIL 6 SSE WALLACE 38.83N 101.55W
07/08/2007 E0.75 INCH WALLACE KS TRAINED SPOTTER
ALONG WITH VERY HEAVY RAINS AND GUSTY WINDS
&&
SJOHNSONThe office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 10:46 PM CDT | Severe Thunderstorm Warning | GLD | Hitchcock | 27 min |
| Jul 8, 11:05 PM CDT | Severe Thunderstorm Warning | GLD | Red Willow | 44 min |
Nearby
Flash Flood Warnings in Nebraska, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.